MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US TC3 RP TIBIAL INSERT S2.5,15.0; SIGMA REVISION IMPLANT : KNEE TIBIAL INSERT

DEPUY ORTHOPAEDICS INC US TC3 RP TIBIAL INSERT S2.5,15.0; SIGMA REVISION IMPLANT : KNEE TIBIAL INSERT
Catalog Number 962333
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Loss of Range of Motion (2032); Unspecified Musculoskeletal problem (4535)
Date of Event 07/11/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that patient underwent a left knee revision due to bony ingrowth preventing extension of the knee.Surgeon removed the poly to clean out the bony ingrowth and replaced the poly with a smaller/cr poly.There was no surgical delay.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : according to the information received, "patient had a sigma revision knee done on (b)(6) 2017 at sibley memorial hospital by a surgeon.The patient was seen recently by another surgeon.She was unable to extend her leg.Xrays were taken and she has bony ingrowth around the poly, distal femur, and proximal tibia.Surgeon removed the poly to clean out the bony ingrowth.Replaced the poly with a smaller/cr poly." the product was not returned to depuy synthes, however photos were provided for review.See attachment (trent der.Pdf).Visual inspection of the provided photographic evidence revealed there were no product problems observed with the device.Based on the provided evidence, the adverse event can be confirmed, however, there was not enough evidence that suggests the reported adverse event was due to a device non conformance.The overall complaint was confirmed as the observed condition of the tc3 rp tibial insert s2.5,15.0 would contribute to the complained device issue.Based on the investigation findings, and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot : the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A records evaluation (mre) was not performed.

Brand Name
TC3 RP TIBIAL INSERT S2.5,15.0
Common Device Name
SIGMA REVISION IMPLANT : KNEE TIBIAL INSERT
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46582
Manufacturer Contact
kate karberg
700 orthpaedic dr.
warsaw, IN 46581
3035526892
MDR Report Key17378138
Report Number1818910-2023-14963
Device Sequence Number6399307
Product Code NJL
UDI-Device Identifier10603295242147
UDI-Public10603295242147
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
P830055
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number962333
Device Lot Number395430
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/12/2023
Supplement Date Received by Manufacturer08/24/2023
Initial Report FDA Received Date07/24/2023
Supplement Report FDA Received Date08/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/25/2013
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MBT REVISION CEM TIB TRAY S2.5; MBT TRAY SLEEVE POR M/L 29MM; PFC SIG FEM POST AUG SZ2.5 4MM; PFC SIG FEM POST AUG SZ2.5 4MM; PFC*SIGMA DIS AUG4MM,S2.5,LEFT; PFC*SIGMA TC3 FEM LEFT S2.5; SIG FEM ADAP +2/-2 OFFSET BOLT; SIGMA FEM ADAPTER 5 DEGREE; UNIVERSAL STEM 115X12MM FLUTED; UNIVERSAL STEM 115X12MM FLUTED
Outcome Attributed to Adverse Event Required Intervention;
Patient Age58 YR
Patient SexFemale